MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC HD; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC HD; INTRAOCULAR LENS
Lot Number 171256
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lenstec received an e-mail notification stating a lens had "folding/ unfolding" issues and "stuck in delivery device" and the platinum inserter was used.The lens was received dry in the vial, the cap was on the vial but the bung was absent.The internal vial delivery system, outer pouch and instructions for use were also absent, but the label set and id card were enclosed in the outer box.The visual examination was carried out using the stereoscopic microscope set to x20 magnification.The lens carried a cut through the optic; one area of the cut was jagged and it appeared that multiple attempts were made.This was probably made to facilitate removal of the lens from the eye.One of the haptics was broken and the cross-sectional inspection revealed a jagged break.The lens was covered in foreign substance - this appeared to be dried saline crystals and viscoelastic.No other defects were noted.The lens was hydrated and a further inspection performed - the foreign substances were removed.No discrepancies were found as it relates to the batch documentation analyses.The audit determined that all procedures in the manufacturing and packaging of the device had been carried out correctly.Batch reconciliation was 100%.With regards to the optic and the damaged haptic, lenstec concludes that the damage was because of the removal process of the lens from the eye.Additionally, lenstec is unable to comment on the suitability of the instruments used by the surgeon with the softec hd lens.
 
Event or Problem Description
Lenstec received an email stating "folding/unfolding issues", "stuck in the delivery device".

Brand Name
SOFTEC HD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church, BB170 92
BB  BB17092
MDR Report Key7170637
Report Number9613160-2018-00009
Device Sequence Number13707184
Product Code HQL
UDI-Device Identifier00844369027304
UDI-Public00844369027304
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/03/2022
Device Lot Number171256
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2017
Initial Report FDA Received Date01/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1